Alert archive / Washington / Small Craft Advisories in 2012
Small Craft Advisory 993, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at May 24, 2012, 2:32 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2012, 2:32 PM PDT (21:32 UTC)
- Expired
- May 25, 2012, 2:41 AM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
292 WHUS76 KSEW 242132 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 232 PM PDT THU MAY 24 2012 PZZ150-153-156-170-173-176-250545- /O.NEW.KSEW.SC.Y.0993.120524T2132Z-120525T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 232 PM PDT THU MAY 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT FRIDAY. * WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132>135-250545- /O.NEW.KSEW.SC.Y.0993.120525T0600Z-120525T1800Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 232 PM PDT THU MAY 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY. * WIND AND WAVES...NORTHERLY WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
592 WHUS76 KSEW 250350 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 850 PM PDT THU MAY 24 2012 PZZ150-153-156-170-173-176-251200- /O.CON.KSEW.SC.Y.0993.000000T0000Z-120525T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 850 PM PDT THU MAY 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132>135-251200- /O.CON.KSEW.SC.Y.0993.120525T0600Z-120525T1800Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 850 PM PDT THU MAY 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... * WIND AND WAVES...NORTHERLY WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
892 WHUS76 KSEW 250941 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 241 AM PDT FRI MAY 25 2012 .NORTHWEST WINDS ALONG THE COAST EXPECTED TO PICK UP. PZZ153-156-173-176-251745- /O.CAN.KSEW.SC.Y.0993.000000T0000Z-120525T1200Z/ /O.NEW.KSEW.SI.Y.0024.120525T1300Z-120526T0400Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 241 AM PDT FRI MAY 25 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 6 AM THIS MORNING TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 9 PM PDT THIS EVENING. * WIND...NORTHWEST WIND INCREASING TO 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-170-251045- /O.CAN.KSEW.SC.Y.0993.000000T0000Z-120525T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- 241 AM PDT FRI MAY 25 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS ARE EXPECTED TO REMAIN BELOW 21 KT TODAY. $$ PZZ132>135-251045- /O.CAN.KSEW.SC.Y.0993.000000T0000Z-120525T1800Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 241 AM PDT FRI MAY 25 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS ARE EXPECTED TO REMAIN BELOW 21 KT TODAY. $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at May 24, 9:14 AM PDT, 5 hours 18 minutes earlier.
Area forecast discussion, May 24, 9:14 AM PDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 914 AM PDT THU MAY 24 2012 .SYNOPSIS...COOL SHOWERY WEATHER WILL CONTINUE TODAY AS AN UPPER LEVEL LOW CROSSES OVER WESTERN WASHINGTON. SHOWERS WILL DECREASE ACROSS THE AREA TONIGHT AS THE LOW EXITS TO THE SOUTH. DRIER WEATHER WILL PREVAIL FRIDAY AND SATURDAY WITH TEMPERATES NEAR NORMAL. A WEAK SYSTEM WILL MOVE INTO THE AREA ON SUNDAY FOLLOWED BY ANOTHER ONE ON MEMORIAL DAY. && .SHORT TERM...THE AIR MASS WILL REMAIN COOL AND UNSTABLE ACROSS WESTERN WA TODAY AS AN UPPER LEVEL LOW TRACKS OVER THE REGION. THE LOW IS CENTERED OFF THE OREGON COAST THIS MORNING NEAR BUOY 89...WITH SHOWERS WRAPPING AROUND SW WA. POPS WERE DECREASED IN THE NORTHERN ZONES WHICH LOOKS GOOD BASED ON THE TRAJECTORY OF THE LOW. SO THE NORTH INTERIOR AND STRAIT WILL ONLY SEE ISOLATED SHOWERS TODAY. BUT THERE IS STILL A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON ACROSS THE CWA. MODEL LI IS STILL SUB ZERO AND CANNOT RULE OUT A LIGHTNING STRIKE OR TWO. SHOWERS WILL WIND DOWN THIS EVENING AS THE UPPER LEVEL LOW PULLS FARTHER SOUTH AND EXITS. DRIER WEATHER IS FORECAST ON FRIDAY AS THE TROUGH DIGS FARTHER SOUTH INTO SOUTHERN CA. THE FLOW IS NORTHERLY ACROSS WESTERN WA WHICH SHOULD HELP SCOUR OUT SOME LOW LEVEL MOISTURE. SO WE SHOULD SEE MOSTLY TO PARTLY SUNNY SKIES. TEMPS WILL WARM BACK UP TO NORMAL...LOWER 60S COAST AND MID TO UPPER 60S INLAND. WEAK RIDGING WILL PRODUCE ANOTHER MOSTLY DRY DAY ON SAT...WITH JUST ISOLATED SHOWERS IN THE MOUNTAINS. 33 .LONG TERM...PREVIOUS DISCUSSION...EXTENDED MODELS IN GOOD AGREEMENT FOR MOST OF THE EXTENDED PERIOD WITH THE SYSTEM FOR SUNDAY FALLING APART AS IT MOVES INTO WESTERN WASHINGTON. STILL WITH THE LOW LEVEL ONSHORE FLOW WILL HAVE TO KEEP A CHANCE OF SHOWERS IN THE FORECAST. WITH THE ONSHORE FLOW PLENTY OF CLOUD COVER WITH MAX TEMPERATURES UP TO 10 DEGREES COOLER THAN SATURDAYS READINGS. UPPER LEVEL TROUGH MOVING OVER WESTERN WASHINGTON ON MEMORIAL DAY KEEPING THE MOSTLY CLOUDY AND COOL WITH A CHANCE OF SHOWERS FORECAST INTACT. A SHORT BREAK IN THE ACTION ON TUESDAY WITH A RIDGE OF HIGH PRESSURE OUT AHEAD OF THE NEXT SYSTEM MOVING OVER THE AREA. THE MODEL SOLUTIONS DIVERGE COMPLETELY FOR WEDNESDAY WITH THE GFS KEEPING THE RIDGING IN PLACE PUSHING THE FRONT WELL NORTH OF THE AREA. THE ECMWF ON THE OTHER HAND PLOWS THE FRONT RIGHT INTO WESTERN WASHINGTON. NOTHING TO REALLY INDICATE A FAVORITE MODEL AT THIS POINT SO WILL HAVE TO STAY WITH THE BROADBRUSH CHANCE OF RAIN FORECAST FOR WEDNESDAY. FELTON && .AVIATION...AN UPPER LEVEL LOW WILL MOVE SOUTHEAST JUST OFF THE COAST TODAY RESULTING IN LIGHT FLOW ALOFT INTO THE EVENING. FLOW WILL BECOME LIGHT NORTHEASTERLY LATE TONIGHT. SURFACE FLOW WILL BE LIGHT TODAY THEN BECOME NORTHERLY TONIGHT. THE AIR MASS REMAINS MOIST AND SLIGHTLY UNSTABLE. IT WILL BECOME MORE UNSTABLE IN THE AFTERNOON GIVING A SLIGHT CHANCE OF THUNDERSTORMS. CEILINGS ARE GENERALLY 2.5K-3.5K FT INLAND...LOWER NEAR THE FADING PUGET SOUND CONVERGENCE ZONE NORTH OF SEATTLE. CEILINGS ARE ALSO LOWER ALONG THE COAST NEAR THE UPPER LEVEL LOW. SHOWERS ARE MORE NUMEROUS OVER SOUTHWESTERN AREAS WITH SCATTERED SHOWERS ELSEWHERE. SLOWLY IMPROVING TREND TODAY AS THE UPPER LOW MOVES AWAY TO THE SOUTHEAST. THE IMPROVEMENT COULD BE INTERRUPTED THIS AFTERNOON BY ISOLATED THUNDERSTORMS OR STRONGER SHOWERS WITH SMALL HAIL. KSEA...DISCUSSION ABOVE APPLIES. SEATTLE AREA IS LIKELY TO REMAIN OUTSIDE THE AREA OF SHOWERS OVER THE SOUTHWEST...BUT COULD HAVE AN ISOLATED SHOWER OR EVEN THUNDERSTORM...MAINLY IN THE AFTERNOON AND EARLY EVENING. WIND WILL BE LIGHT SOUTHERLY THIS MORNING BECOMING NORTHWEST 4-8 KT IN THE AFTERNOON...THEN NORTHERLY OVERNIGHT. CHB && .MARINE...A WEAK SURFACE LOW JUST WEST OF TATOOSH ISLAND WILL MOVE SOUTHEAST AND DISSIPATE TODAY. ONSHORE FLOW WILL DEVELOP THIS AFTERNOON THEN TURN MORE NORTHERLY OVERNIGHT. SMALL CRAFT ADVISORY STRENGTH NORTHERLIES ARE POSSIBLE FRIDAY OVER SOME WATERS INCLUDING THE INLAND WATERS. ON SATURDAY FLOW WILL AGAIN TURN MODERATELY ONSHORE. FLOW WILL LIKELY BE STRONG ENOUGH IN THE STRAIT FOR 20-30 KT WESTERLIES...WITH A LOW END GALE POSSIBLE. FLOW WILL REMAIN MODERATELY ONSHORE SUNDAY AND MONDAY THOUGH MODELS SHOW SOMEWHAT LESS STRENGTH. && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...NONE. && YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.
Nearby
Small Craft Advisories in Washington, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.